Skip to content

Research at St Andrews

Existence and non-existence results for strong external difference families

Research output: Contribution to journalArticlepeer-review

Abstract

We consider strong external difference families (SEDFs); these are external difference families satisfying additional conditions on the patterns of external differences that occur, and were first defined in the context of classifying optimal strong algebraic manipulation detection codes. We establish new necessary conditions for the existence of (n , m , k , λ) -SEDFs; in particular giving a near-complete treatment of the λ = 2 case. For the case m = 2 , we obtain a structural characterization for partition type SEDFs (of maximum possible k and λ), showing that these correspond to Paley partial difference sets. We also prove a version of our main result for generalized SEDFs, establishing non-trivial necessary conditions for their existence.
Close

Details

Original languageEnglish
Pages (from-to)87-95
JournalDiscrete Mathematics
Volume341
Issue number1
Early online date19 Sep 2017
DOIs
Publication statusPublished - Jan 2018

    Research areas

  • Strong external difference family, AMD code

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Strong external difference families in abelian and non-abelian groups

    Huczynska, S., Jefferson, C. & Nepšinská, S., Mar 2021, In: Cryptography and Communications . 13, 2, p. 331–341 11 p.

    Research output: Contribution to journalArticlepeer-review

  2. Characterising bimodal collections of sets in finite groups

    Huczynska, S. & Paterson, M., 9 Jul 2019, (E-pub ahead of print) In: Archiv der Mathematik. First Online, 10 p.

    Research output: Contribution to journalArticlepeer-review

  3. Weighted external difference families and R-optimal AMD codes

    Huczynska, S. & Paterson, M., Mar 2019, In: Discrete Mathematics. 342, 3, p. 855-867

    Research output: Contribution to journalArticlepeer-review

  4. Near-complete external difference families

    Davis, J. A., Huczynska, S. & Mullen, G. L., Sep 2017, In: Designs, Codes and Cryptography. 84, 3, p. 415-424 10 p.

    Research output: Contribution to journalArticlepeer-review

  5. On well quasi-order of graph classes under homomorphic image orderings

    Huczynska, S. & Ruškuc, N., Jun 2017, In: European Journal of Combinatorics. 63, p. 164-175 12 p.

    Research output: Contribution to journalArticlepeer-review

Related by journal

  1. Two Fraïssé-style theorems for homomorphism-homogeneous relational structures

    Coleman, T. D. H., Feb 2020, In: Discrete Mathematics. 343, 2, 111674.

    Research output: Contribution to journalArticlepeer-review

  2. Weighted external difference families and R-optimal AMD codes

    Huczynska, S. & Paterson, M., Mar 2019, In: Discrete Mathematics. 342, 3, p. 855-867

    Research output: Contribution to journalArticlepeer-review

  3. Dixon's Theorem and random synchronization

    Cameron, P. J., 2013, In: Discrete Mathematics. 313, p. 1233-1236

    Research output: Contribution to journalArticlepeer-review

  4. Locally-finite connected-homogeneous digraphs

    Gray, R. & Möller, R. G., 1 Aug 2011, In: Discrete Mathematics. 311, 15, p. 1497-1517

    Research output: Contribution to journalArticlepeer-review

ID: 251126953

Top